EconPapers    
Economics at your fingertips  
 

Payoff Kinks in Preferences Over Lotteries

Mark Machina ()

University of California at San Diego, Economics Working Paper Series from Department of Economics, UC San Diego

Abstract: This paper identifies two distinct types of payoff kinks that can be exhibited by preference functions over monetary lotteries - "locally separable" vs. "locally nonseparable" - and illustrates their relationship to the payoff and probability derivatives of such functions. Expected utility and Fréchet differentiable preference functions are found to be incapable of exhibiting locally nonseparable payoff kinks; rank-dependent preference functions are incapable of avoiding them.

Keywords: risk; uncertainty; payoff kinks (search for similar items in EconPapers)
Date: 2000-09-11
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
https://www.escholarship.org/uc/item/7vn7d2hs.pdf;origin=repeccitec (application/pdf)

Related works:
Journal Article: Payoff Kinks in Preferences over Lotteries (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cdl:ucsdec:qt7vn7d2hs

Access Statistics for this paper

More papers in University of California at San Diego, Economics Working Paper Series from Department of Economics, UC San Diego Contact information at EDIRC.
Bibliographic data for series maintained by Lisa Schiff ().

 
Page updated 2021-10-15
Handle: RePEc:cdl:ucsdec:qt7vn7d2hs